MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-55-100-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified, moderately tortuous, concentric, de novo, distal superficial femoral artery.Pre-dilatation was done with a 5.5x80mm non-abbott balloon at 18 atm for 60 seconds.The 5.5x100mm supera stent was successfully implanted.The thumb slide was locked before the delivery system was withdrawn.The delivery system was removed with resistance.The physician was unsure if the resistance was with the stent or something else.It was then noted that the tip had separated and remained on the guide wire.Post-dilatation was performed then the tip was retrieved using a snare device.There was no adverse patient sequela reported.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported difficulty removing was not confirmed.The tip detachment was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other complaints.The investigation was unable to determine a cause for the reported difficulties.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA PERIPHERAL STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9986401
Report Number2024168-2020-03824
Device Sequence Number19807319
Product Code NIP
UDI-Device Identifier08717648226120
UDI-Public08717648226120
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberS-55-100-120-P6
Device Catalogue NumberS-55-100-120-P6
Device Lot Number8112761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2020
Initial Date Received by Manufacturer 04/07/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date04/22/2020
Supplement Report FDA Received Date06/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATHLESS PV LC 55CM PERI-VASCULAR GUIDING SYSTEM; VASSALLO PERIPHERAL GUIDE WIRE,; SHEATHLESS PV LC 55CM PERI-VASCULAR GUIDING SYSTEM; VASSALLO PERIPHERAL GUIDE WIRE,
Outcome Attributed to Adverse Event Required Intervention;